Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#258008] of David B. Dunson

search www.stat.duke.edu.

Papers Published

  1. Dunson, DB; Weinberg, CR; Perreault, SD; Chapin, RE, Summarizing the motion of self-propelled cells: Applications to sperm motility, Biometrics, vol. 55 no. 2 (1999), pp. 537-543, ISSN 0006-341X
    (last updated on 2017/12/12)

    Abstract:
    Proper characterization of the motion of spermatozoa is an important prerequisite for interpreting differences in sperm motility that might arise from exposure to toxicants. Patterns of sperm movement can be extremely complex. On the basis of an exponential model that relates the discretely approximated curvilinear velocity to the tracking rate, we develop a statistic that indexes the predictability of the path for individual sperm. We summarize the path of each sperm using this and two other statistics: (1) the path displacement velocity and (2) linearity of movement. We apply the method to a set of rat sperm tracks representative of both normal and abnormal motion characteristics.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320